Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 185, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 25, 1998, 1:00 PM CDT for Wright County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1998, 1:00 PM CDT (18:00 UTC)
- Expired
- Jul 25, 1998, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Wright County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 251803 FFWSGF MOC229-252200- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUL 25 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR... WRIGHT COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 500 PM CDT * AT 1253 PM WRIGHT COUNTY SHERIFF REPORTED FLOODING ALONG BEAVER CREEK OVER STATE HIGHWAY 95. * RAIN HAS ENDED OVER WRIGHT COUNTY. HOWEVER...OTHER LOW WATER CROStSINGS IN THIS AREA MAY ALSO BE FLOODED. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS IS STILL OCCURRING FROM THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. GAEDE &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 6:16 AM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jul 25, 6:16 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 616 AM CDT SAT JUL 25 1998 UPDATED ZFP TO INCLUDE FFA FOR COUNTIES BEING SQUEEZED BY MSTR CONVERGENCE FM BOLIVAR TO ALTON. MOST CONCERNED WITH DOUBLE MCS OVR ERN AND CNTRL KS. THIS IS STILL PROPAGATING E WITH ELY FETCH OF 25 TO 35 KNOTS AND HAS W-NW FLOW ALOFT...BUT WITH WEAK WIND FIELD UP TOP...MAIN THREAT IS HVY RAIN WITH PRECIPITABLE WATER ARND 1.75 (130% OF NORMAL). 94E LOOKS REASONABLE BUT MAY NEED TO BE SHIFTED SLIGHTLY EWD. ALREADY HAVE 4 COUNTIES UNDER FFW. GORDON
In the hours before
Special weather statement, Jul 25, 8:29 AM CDT, 4 hours 31 minutes before
MOZ081>082-091>092-096-251530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 829 AM CDT SAT JUL 25 1998 ...FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES UNTIL 1030 AM... ...IN MISSOURI... NORTHERN DOUGLAS LACLEDE TEXAS WRIGHT ...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEBSTER COUNTY... AT 830 AM...RADAR INDICATED CLUSTERS OF SHOWERS AND THUNDERSTORMS FROM DOVE IN NORTHERN LACLEDE COUNTY TO GRAFF IN EASTERN WRIGHT COUNTY TO CABOOL AND OVER TO PINE CREST. RAINFALL AMOUNTS AVERAGED BETWEEN A HALF TO 1 INCH BETWEEN 730 AND 830 AM. NEARLY 2 INCHES HAS FALLEN BETWEEN THE OSAGE FORK AND THE GASCONADE RIVER IN SOUTHERN LACLEDE COUNTY NEAR COMPETITION AND LYNCHBURG. HIGHWAY 95 5 MILES SOUTH OF LYNCHBURG HAS WATER OVER THE ROAD IN NORTHERN WRIGHT COUNTY. HIGHWAY B AND O IN SOUTHERN LACLEDE COUNTY ON COBB CREEK HAS WATER NEAR BANK FULL AND MAY BEGIN TO FLOOD AT ANY MOMENT. ALSO BE VERY CAREFUL WHEN DRIVING ON HIGHWAY EE NEAR HIGHWAY AD AT ANN IN NORTHEAST DOUGLAS COUNTY. THE RAIN HAS ENDED FOR WEBSTER COUNTY...AND THE RUNOFF THAT CAUSED SOME STREET FLOODING IN WEBSTER COUNTY HAS ENDED FOR THE MOST PART. THEREFORE THE FLASH FLOOD WARNING FOR WEBSTER COUNTY HAS BEEN CANCELLED. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. A FLASH FLOOD WATCH IS ALSO IN EFFECT~ THROUGH MID-DAY. GORDON
Special weather statement, Jul 25, 8:29 AM CDT, 4 hours 31 minutes before
MOZ081>082-091>092-096-251530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 829 AM CDT SAT JUL 25 1998 ...FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES UNTIL 1030 AM... ...IN MISSOURI... NORTHERN DOUGLAS LACLEDE TEXAS WRIGHT ...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEBSTER COUNTY... AT 830 AM...RADAR INDICATED CLUSTERS OF SHOWERS AND THUNDERSTORMS FROM DOVE IN NORTHERN LACLEDE COUNTY TO GRAFF IN EASTERN WRIGHT COUNTY TO CABOOL AND OVER TO PINE CREST. RAINFALL AMOUNTS AVERAGED BETWEEN A HALF TO 1 INCH BETWEEN 730 AND 830 AM. NEARLY 2 INCHES HAS FALLEN BETWEEN THE OSAGE FORK AND THE GASCONADE RIVER IN SOUTHERN LACLEDE COUNTY NEAR COMPETITION AND LYNCHBURG. HIGHWAY 95 5 MILES SOUTH OF LYNCHBURG HAS WATER OVER THE ROAD IN NORTHERN WRIGHT COUNTY. HIGHWAY B AND O IN SOUTHERN LACLEDE COUNTY ON COBB CREEK HAS WATER NEAR BANK FULL AND MAY BEGIN TO FLOOD AT ANY MOMENT. ALSO BE VERY CAREFUL WHEN DRIVING ON HIGHWAY EE NEAR HIGHWAY AD AT ANN IN NORTHEAST DOUGLAS COUNTY. THE RAIN HAS ENDED FOR WEBSTER COUNTY...AND THE RUNOFF THAT CAUSED SOME STREET FLOODING IN WEBSTER COUNTY HAS ENDED FOR THE MOST PART. THEREFORE THE FLASH FLOOD WARNING FOR WEBSTER COUNTY HAS BEEN CANCELLED. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. A FLASH FLOOD WATCH IS ALSO IN EFFECT~ THROUGH MID-DAY. GORDON
Special weather statement, Jul 25, 12:39 PM CDT, 21 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1239 PM CDT SAT JUL 25 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN SOUTHEAST KANSAS... BOURBON CHEROKEE CRAWFORD ...IN SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...ANOTHER ROUND OF SHOWERS...THUNDERSTORMS AND POSSIBLY HEAVY RAIN TONIGHT... THE HEAVIEST RAIN TODAY FELL ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. THE PRECIPITATION AREA HAS DIMINISHED AND MOST OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS SHOULD SEE CONSIDERABLE SUNSHINE THIS AFTERNOON. THE PATTERN SHOULD CONTINUE TONIGHT WITH ANOTHER AREA OF PRECIPITATION FORMING IN CENTRAL KANSAS OVERNIGHT AND MOVING EAST INTO MISSOURI BY EARLY MORNING. THE ATMOSPHERE OVER THE OZARKS IS STILL VERY MOIST AND THE POTENTIAL FOR HEAVY RAINFALL WILL ONCE AGAIN BE THE GREATEST CONCERN FOR THE NEXT 24 HOURS. WHEN THE RAIN DOES ARRIVE...THE AREAS THAT HAVE RECEIVED THE SOAKING RAINFALL FOR THE PAST COUPLE OF DAYS WILL BE PRIME FOR POSSIBLE FLOODING. BECAUSE OF COOLER SURFACE TEMPERATUREnS...ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE AND SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT. DUSTY
Special weather statement, Jul 25, 12:39 PM CDT, 21 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1239 PM CDT SAT JUL 25 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN SOUTHEAST KANSAS... BOURBON CHEROKEE CRAWFORD ...IN SOUTHWEST...CENTRAL AND SOUTH CENTRAL MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...ANOTHER ROUND OF SHOWERS...THUNDERSTORMS AND POSSIBLY HEAVY RAIN TONIGHT... THE HEAVIEST RAIN TODAY FELL ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. THE PRECIPITATION AREA HAS DIMINISHED AND MOST OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS SHOULD SEE CONSIDERABLE SUNSHINE THIS AFTERNOON. THE PATTERN SHOULD CONTINUE TONIGHT WITH ANOTHER AREA OF PRECIPITATION FORMING IN CENTRAL KANSAS OVERNIGHT AND MOVING EAST INTO MISSOURI BY EARLY MORNING. THE ATMOSPHERE OVER THE OZARKS IS STILL VERY MOIST AND THE POTENTIAL FOR HEAVY RAINFALL WILL ONCE AGAIN BE THE GREATEST CONCERN FOR THE NEXT 24 HOURS. WHEN THE RAIN DOES ARRIVE...THE AREAS THAT HAVE RECEIVED THE SOAKING RAINFALL FOR THE PAST COUPLE OF DAYS WILL BE PRIME FOR POSSIBLE FLOODING. BECAUSE OF COOLER SURFACE TEMPERATUREnS...ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE AND SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT. DUSTY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:34 AM CDT | Flash Flood Warning | SGF | Douglas, Texas, Wright | 5 hr |
| Jul 25, 5:34 AM CDT | Flash Flood Warning | SGF | Webster | 5 hr |
| Jul 25, 7:30 AM CDT | Flash Flood Warning | SGF | Laclede | 3 hr |
| Jul 25, 10:34 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas, Wright | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.